Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 55, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 7, 2007, 1:38 PM EDT for Broward County, Florida. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2007, 1:38 PM EDT (17:38 UTC)
- Expired
- Jun 7, 2007, 2:45 PM EDT
- In force
- 67 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Broward County, FL
The radar
The Miami radar (KAMX), 64 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.6 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 355 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 071739
SVRMFL
FLC011-071845-
/O.NEW.KMFL.SV.W.0055.070607T1738Z-070607T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
139 PM EDT THU JUN 7 2007
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BROWARD COUNTY IN SOUTH FLORIDA.
* UNTIL 245 PM EDT
* AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES NORTHWEST OF CORAL SPRINGS...AND MOVING SOUTHEAST AT 5 TO 10
MPH.
* THE STORM WILL AFFECT...
CORAL SPRINGS
MARGATE
SUNRISE
SAWGRASS MILLS MALL
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 2634 8031 2616 8014 2610 8021 2607 8031
2601 8037 2607 8037 2634 8054
$$
70/DD1 follow-up statement
000
WWUS52 KMFL 071812
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
212 PM EDT THU JUN 7 2007
FLC011-071845-
/O.CON.KMFL.SV.W.0055.000000T0000Z-070607T1845Z/
BROWARD FL-
212 PM EDT THU JUN 7 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR EASTERN BROWARD COUNTY...
AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 9 MILES NORTHWEST OF CORAL SPRINGS...MOVING SOUTHEAST AT 5
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARKHAM
PARK...TAMARAC...SUNRISE...SAWGRASS MILLS MALL...PLANTATION...OAKLAND
PARK...NORTH LAUDERDALE...MARGATE...LAUDERDALE LAKES...LAUDERHILL AND
DAVIE
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 2634 8031 2616 8014 2610 8021 2607 8031
2601 8037 2607 8037 2634 8054
$$
70/DDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 12:25 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 7, 12:25 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 1225 PM EDT THU JUN 7 2007 .UPDATE... WATER VAPOR SATELLITE AND DOPPLER RADAR IMAGERY FROM KAMX 88-D SUGGEST THAT THE WEAK MID-LEVEL VORT MAX...WHICH BROUGHT BENEFICIAL RAINFALL TO SOUTH FLORIDA YESTERDAY...HAS NOW SHIFTED EASTWARD OVER THE BAHAMAS. WEAK SUBSIDENCE IN THE WAKE OF THIS DEPARTING FEATURE HAS RESULTED IN MUCH LESS CONVECTION TODAY...AND HAVE DECIDED TO LOWER POPS TO CHANCE AND REMOVE MENTION OF WIDESPREAD HEAVY RAINFALL IN THE ZFP/HWO...ALTHOUGH LOCALLY HEAVY RAINFALL WILL STILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP. UPDATED PRODUCTS HAVE ALREADY BEEN TRANSMITTED. 70/DD && .PREV DISCUSSION... /ISSUED 1000 AM EDT THU JUN 7 2007/ UPDATE...NO CHANGES PLANNED TO MORNING UPDATES. UPPER TROUGH CONTINUES TO LINGER IN THE AREA WITH SFC RIDGE TO OUR NORTH GIVING WAY TO LOW LEVEL LIGHT EASTERLY FLOW. 85H RIDGE AXIS IS ACROSS N FLA WHILE THE 70H AXIS IS JUST TO OUR SOUTH. THIS IS GIVING US LOW LEVEL EAST FLOW PATTERN WHILE THE WIND FLOW BECOMES WESTERLY AT 10K AND ABOVE. AS A RESULT, STORM MOTION WILL BE VERY SLOW BUT A DRIFT TO THE EAST IS EXPECTED. MAV GUIDANCE FROM 00Z WAS ONLY 40 PERCENT WHILE MET IS 80 ALTHOUGH THE 06Z MAV GUIDANCE DID COME UP TO 50. I AGREE WITH THE MIDNIGHT SHIFT THAT WITH UPPER TROUGH IN VICINITY ALONG WITH THE 12Z MFL PARAMETERS SHOWING MOIST ALL OF THE WAY UP AND QUITE UNSTABLE, DO NOT SEE ANY REASON TO CHANGE LIKELY POPS FOR TODAY ALTHOUGH THE MOST FAVORED LOCATIONS APPEAR TO BE INTERIOR AND EAST COAST. MARINE ZONES LOOK TO BE IN GOOD SHAPE. AVIATION UPDATE...NO SIGNIFICANT CHANGES TO AVIATION FORECAST AT THIS TIME. REGIONAL RADAR/SATELLITE DATA SUGGEST THAT CLEARING IS NOW OCCURRING ACROSS THE WESTERN HALF OF THE PENINSULA...WITH GENERALLY VFR CLOUD DECKS REMAINING ACROSS THE EASTERN TERMINALS. A FEW LIGHT SHOWERS MAY BRIEFLY IMPACT PBI/FXE/FLL LATER THIS MORNING. CURRENT FORECAST HAS THIS COVERED WELL. 70/DD LONG TERM...30/KOB SHORT TERM/AVIATION...70/DD PREV DISCUSSION... /ISSUED 430 AM EDT THU JUN 7 2007/ SYNOPSIS...ATLC RIDGE EXTENDING WSW ACROSS S. FL AND INTO THE GULF OF MEX. UPR LVL SHORT WAVE OVR CENTRAL GULF MOVING EAST WITH AREA OF CONVECTION DOWNSTREAM BETWEEN ITS AXIS AND THE FLORIDA PENINSULA. SHORT TERM...TODAY...A LITTLE DIFFICULT FORECAST TO MAKE...ESPECIALLY WHEN THE TWO MAIN MDLS ARE SO DIVERGENT IN THEIR PRECIP OUTPUT. GFS MOS ONLY HAS SCT POPS FOR TODAY WHILE NAM GOES CATEGORICAL. NOW IT SEEMS ODD THAT GFS HAS SUCH RELATIVELY LOW POPS AS IT STILL BRINGS THE SHORT WAVE ACROSS NRN PORTIONS OF THE PENINSULA LATE THIS AFTERNOON/EARLY EVENING WITH DIFFLUENCE ACROSS SOUTH FLORIDA AT THE TIME OF MAX AFTERNOON HEATING. HOWEVER...IT ALSO INDICATES MODERATE SPEED CONVERGENCE WHICH COULD CANCEL OUT THE DIFFLUENCE ALOFT. ALSO INDICATES DOWNWARD MOTION IN THE OMEGA FIELD. IN ANY CASE...DECIDED TO KEEP THE LIKELY POPS ALREADY IN THE PREVIOUS FORECAST PACKAGE BECAUSE OF THE PROXIMITY OF THE SHORT WAVE...AND ALSO EXPECTED DECREASE IN CLOUD COVER DURING EARLY MORNING HOURS WHICH COULD ALLOW DIURNAL HEATING TO HAVE A SIGNIFICANT EFFECT DURING AFTERNOON HOURS. LOCALLY HEAVY RAIN IS POSSIBLE AGAIN TODAY DUE TO VERY SLOW EXPECTED STORM MOTION...SO WILL INDICATE THAT IN ZFP. TONIGHT THROUGH SATURDAY...GFS KEEPS S/W TROUGH/CUTOFF LOW JUST OFF THE EAST COAST OF THE PENINSULA. THIS WILL KEEP UNSTABLE CONDITIONS ACROSS THE LOCAL AREA WHICH WILL COMBINE WITH LOCAL BREEZES AND DIURNAL HEATING TO KEEP SHWRS/TSTMS IN THE FORECAST. LONG TERM...WL GO CLOSE TO CLIMO AS THE ATLANTIC RIDGE CONTINUES ACROSS THE AREA WITH LOCAL EFFECTS DICTATING WX CONDS. AVIATION...DIFFICULT TAF FORECAST AGAIN THIS MORNING AS MODELS ARE OFFERING DIFFERING SOLUTIONS REGARDING CONVECTIVE EVOLUTION TODAY. BEFORE CONVECTION MAY/CAN DEVELOP...MAIN CONCERN IS HOW MUCH CLOUD COVER THINS OUT EARLY THIS MORNING. THINK THAT DESPITE CLEARING LINE WORKING ONSHORE THE WEST COAST EARLY THIS MORNING THAT CEILINGS WILL HOLD IN THE 9000 TO 12000 FOOT RANGE THIS MORNING WITH SOME BREAKS UNTIL CONVECTION DEVELOPS. SINCE TIMING AND PLACEMENT OF STORMS IS STILL IN DOUBT, VCTS WILL BE CARRIED ALL DAY AT ALL TERMINALS. NEAR ANY THUNDERSTORM THAT DEVELOPS EXPECT PERIODS OF MVFR OR LOWER CEILINGS OR VISIBILITIES IN THE VERY HEAVY RAINFALL. MARINE...WINDS WILL REMAIN AT OR BELOW 15 KNOTS THROUGH THE PERIOD. AND SO SEAS ARE EXPECTED TO BE AT OR BELOW 4 FEET. HOWEVER...WINDS COULD BE HIGHER AND SEAS ROUGHER IN THE VICINITY OF TSTMS TODAY AND WILL INDICATE THAT IN THE FORECAST PACKAGE. FIRE WEATHER...NO PROBLEM EXPECTED THROUGH ENTIRE FORECAST PACKAGE. MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 85 73 85 74 / 50 20 40 20 FORT LAUDERDALE 84 74 84 75 / 50 20 50 20 MIAMI 85 73 86 73 / 50 20 50 20 NAPLES 87 72 88 72 / 40 20 50 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 7, 12:15 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1215 PM EDT THU JUN 7 2007 FLZ063-066>075-168-172>174-080415- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1215 PM EDT THU JUN 7 2007 ...SCATTERED THUNDERSTORMS EXPECTED TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH FLORIDA THROUGH THIS EVENING. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL WILL OCCUR WITH THE STRONGEST STORMS THAT DEVELOP. WATERSPOUTS: LIGHT WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE WILL CREATE FAVORABLE CONDITIONS FOR WATERSPOUT FORMATION WITHIN ANY SHOWER OR THUNDERSTORM THAT DEVELOPS ACROSS THE LOCAL WATERS THIS AFTERNOON. WIND: THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 45 MPH THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH EARLY NEXT WEEK. THE MAIN THREATS ARE EXPECTED TO BE CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TODAY. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. 70/DD
In the hours before
Special weather statement, Jun 7, 1:17 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 117 PM EDT THU JUN 7 2007 FLZ067-068-071745- INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL- 117 PM EDT THU JUN 7 2007 AT 117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES NORTHWEST OF CORAL SPRINGS...MOVING SOUTHEAST AT 5 MPH. ANOTHER STRONG THUNDERSTORM WAS DETECTED NEAR HOLEY LAND WILDLIFE MANAGEMENT...MOVING NORTHWEST AT 5 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...AND TORRENTIAL DOWNPOURS WITH THESE STORMS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 70/DD
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 2:42 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 39 min |
| Jun 7, 3:07 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 53 min |
| Jun 7, 3:59 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 45 min |
| Jun 7, 6:17 PM EDT | Tornado Warning | MFL | Hendry | 18 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.